MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK; STOPCOCK, I.V. SET
Catalog Number MX4312L
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) this device is same and/or similar to a device approved for distribution in the us.
 
Event or Problem Description
It was reported that a patient stopped receiving epinephrine during use of a medex¿ large bore - hi-flo¿ stopcock.Initially, the staff thought the connection of the stopcock to the clave had a crack.The stopcock did not connect easily, but there did not appear to be a problem.During use, blood backed up into infusion port when running sedation and epinephrine.Patient was not receiving epinephrine and ended in cardiac arrest requiring cpr for two minutes.It was reported there was no ongoing harm to the patient related to the event.
 
Additional Manufacturer Narrative
Two devices without their original packaging were returned for evaluation in used condition.Visual inspection found that the smiths medical devices contained adaptors and an extra stopcock not manufactured by smiths medical.Functional testing involved an occlusion test and found all fluid paths to be free and flowed normally.Verification of the adaptors was performed and found that water was not allowed to flow unless connected to another component, as expected.A review of the investigation documents was performed and deemed adequate and correct.Based on the evidence, the root cause was unable to be determined.It was determined that the root cause was not attributable to a smiths medical manufacturing process.

Brand Name
MEDEX¿ LARGE BORE - HI-FLO¿ STOPCOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7250731
Report Number3012307300-2018-00194
Device Sequence Number1184952
Product Code FMG
UDI-Device Identifier10351688507754
UDI-Public10351688507754
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date08/07/2020
Device Catalogue NumberMX4312L
Device Lot Number3471508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EPINEPHRINE; SEDATION
Outcome Attributed to Adverse Event Required Intervention;